Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 6, 2018, 2:29 PM MST. It took effect at Jan 7, 2018, 12:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 2:29 PM MST (21:29 UTC)
- In effect from
- Jan 7, 2018, 12:00 AM MST
- Expired
- Jan 7, 2018, 3:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
740 WWUS75 KABQ 062129 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 229 PM MST Sat Jan 6 2018 NMZ506-508-523-524-526-533-539-540-070500- /O.NEW.KABQ.WI.Y.0001.180107T0700Z-180107T2200Z/ West Central Mountains-Southwest Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Eastern Lincoln County-Southwest Chaves County- 229 PM MST Sat Jan 6 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from midnight tonight to 3 PM MST Sunday. * LOCATION...West Central Mountains, Southwest Mountains, Central Highlands, South Central Highlands, South Central Mountains, Guadalupe County, Eastern Lincoln County, and Southwest Chaves County in New Mexico. * WINDS...Periods of sustained winds of 25 to 35 mph with occasional gusts to 50 to 55 mph. Winds will initially be from the west overnight, gradually shifting northwesterly through the morning Sunday. * TIMING...Winds will increase late this evening into the early morning hours, generally peaking in speed just prior to dawn through noon Sunday. Winds will decrease in speed by early to mid afternoon Sunday. * VISIBILITY...Occasional reductions in visibility will be possible in areas where snow and blowing snow occurs, generally near the Interstate 40 corridor with reductions as low as 1 mile. * LOCAL IMPACTS...Strong cross winds will develop overnight on north-to-south oriented roads, with cross winds turning more impactful on southwest-to-northeast oriented roads late Sunday morning. Difficult driving conditions are expected for high profile vehicles. Loose items such as lawn furniture and garbage cans may become knocked over or airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
433 WWUS75 KABQ 070444 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 944 PM MST Sat Jan 6 2018 NMZ506-508-523-524-526-533-539-540-071400- /O.CON.KABQ.WI.Y.0001.180107T0700Z-180107T2200Z/ West Central Mountains-Southwest Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Eastern Lincoln County-Southwest Chaves County- 944 PM MST Sat Jan 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY... * LOCATION...West Central Mountains, Southwest Mountains, Central Highlands, South Central Highlands, South Central Mountains, Guadalupe County, Eastern Lincoln County, and Southwest Chaves County in New Mexico. * WINDS...Sustained winds of 20 to 35 mph with occasional gusts from 45 to 55 mph. Winds will initially be from the west overnight, gradually shifting northwesterly through the morning Sunday. * TIMING...Winds will strengthen late this evening into the early morning hours, peaking in speed around dawn west of the Rio Grande, and around mid day east of the Rio Grande. Winds will weaken by mid afternoon Sunday. * VISIBILITY...Occasional reductions down to 1 mile in areas where snow and blowing snow occurs, generally in the west central and central mountains near the Interstate 40 corridor. * LOCAL IMPACTS...Strong cross winds will develop impact north- to-south oriented roads, with cross winds becoming more impactful on southwest-to-northeast oriented roads late Sunday morning. Difficult driving conditions are expected for high profile vehicles. Loose items such as lawn furniture and garbage cans may blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
245 WWUS75 KABQ 070934 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 234 AM MST Sun Jan 7 2018 NMZ535>538-072200- /O.EXA.KABQ.WI.Y.0001.000000T0000Z-180107T2200Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 234 AM MST Sun Jan 7 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 3 PM MST this afternoon. * LOCATION...Curry, Roosevelt and De Baca counties, as well as the Chaves County Plains. * WINDS...Sustained at 25 to 35 mph with occasional gusts to 45 mph. Winds will initially be from the west, then shift to the northwest and north by mid morning. * TIMING...Winds will peak around mid morning through midday before diminishing in strength by midafternoon. * VISIBILITY...Brief and localized reductions are possible due to to blowing dust. * LOCAL IMPACTS...Difficult driving conditions are expected for high profile vehicles as strong crosswinds shift and trend to favor west to east oriented roads during the morning. Loose items such as lawn furniture and garbage cans may blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ506-508-523-524-526-533-539-540-072200- /O.CON.KABQ.WI.Y.0001.000000T0000Z-180107T2200Z/ West Central Mountains-Southwest Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Eastern Lincoln County-Southwest Chaves County- 234 AM MST Sun Jan 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...West Central, Southwest and South Central Mountains, Central and South Central Highlands, Guadalupe, Eastern Lincoln, and Southwest Chaves Counties. * WINDS...Sustained at 25 to 35 mph with occasional gusts from 45 to 55 mph. Winds will shift from the west to northwest this morning. * TIMING...Winds will continue to strengthen and peak in speed between mid to late this morning, before tapering off by mid afternoon. * VISIBILITY...Occasional reductions will be possible in areas where snow and blowing snow occurs, generally in the west central mountains near the Interstate 40 corridor. * LOCAL IMPACTS...Strong cross winds will favor southwest to northeast oriented roads by late morning. Difficult driving conditions are expected for high profile vehicles. Loose items such as lawn furniture and garbage cans may blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
781 WWUS75 KABQ 072152 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 252 PM MST Sun Jan 7 2018 NMZ506-508-523-524-526-533-535>540-072300- /O.EXP.KABQ.WI.Y.0001.000000T0000Z-180107T2200Z/ West Central Mountains-Southwest Mountains-Central Highlands- South Central Highlands-South Central Mountains-Guadalupe County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 252 PM MST Sun Jan 7 2018 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... Strong winds have rapidly diminished across the advisory area and are no longer anticipated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:46 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 6, 10:46 AM MST, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1046 AM MST Sat Jan 6 2018 .AVIATION... 18Z TAF CYCLE VFR conditions are currently in place across New Mexico, however the high pressure ridge will begin breaking down with cloud heights lowering into the overnight hours. A disturbance aloft will then dive southeastward tonight, and snow showers will also break out over much of the northern half of the state late tonight into early Sunday morning. Expect periods of IFR ceilings/visibilities and mountain obscurations. Strong winds will also accompany this disturbance aloft, primarily impacting the higher terrain tonight, expanding to portions of the east central to southeastern plains on Sunday with some gusts of 35 to 45 kt. 52 && .PREV DISCUSSION...254 AM MST Sat Jan 6 2018... .SYNOPSIS... High pressure will weaken today, and high clouds will continue to move across the region. A weak area of low pressure will move across northern NM Saturday night and into eastern NM Sunday morning. This system will bring light precipitation to western and northern NM with several inches of snow likely for the higher elevations. A ridge of high pressure will build across the region Monday, bringing a return to above normal temperatures. Mild temperatures will persist Tuesday ahead of a storm system which could bring significant precipitation to much of the region Tuesday night through Wednesday. && .DISCUSSION... A well-defined trough will move into the northern Great basin today and cause a weak ridge in the southwest U.S. to break down. Broken to overcast cirrus clouds will stream across NM today in the west flow aloft. Despite the diminished sunshine, high temperatures today will continue to be well above normal, generally 10 to 15 degrees warmer than normal. As the trough moves over southern UT this evening, a Pacific cold front will move into western NM and light precipitation will begin in northwest and west central NM. Although higher precipitation amounts are expected to the north in western CO tonight and early Sunday, west upslope flow and moderate dynamic forcing will enhance precipitation with 2 to 4 inches of snow likely in the northern and west central mountains by late Sunday morning. Due to upslope enhancement, the west slopes will will be favored for the higher snow amounts. As the trough progresses southeastward, a backdoor cold front will move across the eastern plains during the mid morning in the northeast and continuing southward Sunday afternoon. High temperatures Sunday will fall 5 to 10 degrees from Saturday's highs, yet will still be 5 to 10 degrees above normal for most locations. A strong ridge will build across NM on Monday with drier and milder air returning to the state. This ridge will quickly move eastward Monday and Monday night, as a powerful Pacific storm approaches the central coast of CA. A weak vorticity maximum ahead of the larger storm will produce enough lift to produce light precipitation across portions of western NM Monday night. Southwest flow aloft and south to southwest flow near the surface Tuesday will transport even warmer air into NM. High temperatures Tuesday will be 10 to 15 degrees above normal in western and central NM and as much as 20 degrees above normal in eastern NM. Although a few showers are possible Tuesday afternoon near the AZ/NM border, the main area of precipitation associated with the Pacific storm will move into western NM Tuesday night and spread eastward late Tuesday night and Wednesday. Snow levels will fall to the valley floors west of the central mountains late Tuesday night and are expected to be near 7000 feet in western NM and near 7500 in central and eastern NM during the day on Wednesday. Temperatures will be noticeably colder Wednesday with near to slightly above normal highs expected. The GFS shows a reinforcing shot of colder air behind a backdoor cold front moving across the eastern plains Thursday combined with an upper level disturbance moving across areas east of the central mountains and producing light snow showers. The ECMWF is projecting a weaker backdoor front and a drier, northerly flow. Dry weather and a gradual moderation in temperatures are expected Friday and Saturday, as a large ridge in the far western U.S. moves slowly eastward. 28 && .FIRE WEATHER... Increasing high clouds today with the upper ridge remaining overhead. High temperatures to be slightly warmer and about 5 to 15 degrees above average. However, vent rates will be poor for the lower elevations and northern mountains, with areas of good rates west central mountains and portions of the central highlands. Humidity recoveries will improve tonight over the north and west central, but will remain fair to poor over southern portions of the Middle Rio Grande Valley. Westerly winds over the higher terrain strengthen thanks to an approaching disturbance, which may bring generally small amounts of snow to the higher terrain of the north central and northwest. Chances for precipitation taper off Sunday, but overall northwest winds reach a peak by midday Sunday, before slowly diminishing during the afternoon and early evening. Gusts to around 50 mph are expected between about midnight tonight and midday Sunday over the higher terrain of the central mt chain. Minimum humidities remain above 15 percent Sunday, thanks to overall cooling, so not anticipating critical conditions to develop. Vent rates Sunday will be good to excellent over most of the south and east, while trending to poor over the northwest. Expect some poor overnight humidity recoveries Sunday night, mainly over the exposed higher terrain. Temperatures rebound Monday with lighter winds as the ridge rebuilds, leading to widespread poor vent rates. Look for poor humidity recoveries again Monday night across the central New Mexico higher terrain. Another storm system could break through the ridge Tuesday/Wednesday, but models exhibit some timing and track differences. Strong winds could be more prevalent than any moisture, especially if the system bombs per the GFS. There is also a trailing short wave, which could keep meager and spotty precipitation going. This looks to be a colder system, so highs Wednesday actually cool to near normal. Right now, vent rates Tuesday improve from Monday's poor rates but Wednesday could see excellent rates nearly area wide. High temperatures Tuesday warm well above average by about 10 to 20 degrees before cooling Wednesday. Predicted minimum humidities though remain above 15 percent both days. Dry northwest flow regains control of the region late next week, but may be affected by a couple of minor perturbations which do little to nothing to alleviate the overall dry spell. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 6, 11:02 AM MST, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 1102 AM MST Sat Jan 6 2018 NMZ501>540-071815- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1102 AM MST Sat Jan 6 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight A Pacific storm system will move across northern NM tonight, bringing light snow to portions of western and northern NM. The west central mountains and northern mountains could receive 2 to 4 inches tonight. Gusty west winds associated with the passage of a Pacific cold front tonight will affect the western and central mountains and could produce reduced visibilities in blowing snow, mainly in the northern mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday A more impactful storm system may move over the state between Tuesday night and Wednesday night, bringing colder and windy conditions with the potential for accumulating snow in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:29 PM MST | Winter Weather Advisory | ABQ | 19 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.